Alert archive / Oregon / High Wind Warnings in 2018
High Wind Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Dec 17, 2018, 9:32 AM PST for 6 counties in Oregon. It took effect at Dec 17, 2018, 10:00 PM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2018, 9:32 AM PST (17:32 UTC)
- In effect from
- Dec 17, 2018, 10:00 PM PST
- Expired
- Dec 18, 2018, 2:36 PM PST
- In force
- 17 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Grant County, OR, Jefferson County, OR, Wasco County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 184 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 5.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS76 KPDT 171732 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 932 AM PST Mon Dec 17 2018 ...STRONG WINDS NEAR THE OREGON CASCADES, OREGON BLUE MOUNTAIN FOOTHILLS AND PORTIONS OF THE SIMCOE HIGHLANDS TONIGHT AND TUESDAY... .A strong Pacific storm system will bring strong winds to the lee of the Cascades and Blue Mountains tonight through Tuesday afternoon. ORZ511-180145- /O.UPG.KPDT.HW.A.0001.181218T0600Z-181218T2300Z/ /O.NEW.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 932 AM PST Mon Dec 17 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... The National Weather Service in Pendleton has issued a High Wind Warning...which is in effect from 10 PM this evening to 3 PM PST Tuesday. The High Wind Watch is no longer in effect. * WINDS...South 25 to 40 mph with gusts up to 60 mph. The highest gusts will be seen in the Bend area with decreasing winds toward Redmond. * TIMING...Winds will increase tonight and peak Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ509-180145- /O.UPG.KPDT.HW.A.0001.181218T0600Z-181218T2300Z/ /O.NEW.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/ East Slopes of the Oregon Cascades- including the cities of La Pine and Sunriver 932 AM PST Mon Dec 17 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... The National Weather Service in Pendleton has issued a High Wind Warning...which is in effect from 10 PM this evening to 3 PM PST Tuesday. The High Wind Watch is no longer in effect. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * TIMING...Winds will increase tonight and peak Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ521-180145- /O.EXA.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Simcoe Highlands- including the city of Bickleton 932 AM PST Mon Dec 17 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 PM this evening to 3 PM PST Tuesday. * WINDS...Southwest 15 to 25 mph with gusts up to 55 mph, mainly along the higher terrain and in the Bickleton area. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-180145- /O.EXA.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 932 AM PST Mon Dec 17 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 PM this evening to 3 PM PST Tuesday. * WINDS...South 20 to 30 mph with gusts up to 55 mph. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-510-180145- /O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, and Moro 932 AM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
770 WWUS76 KPDT 172133 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 133 PM PST Mon Dec 17 2018 ...STRONG WINDS ASSOCIATED WITH APPROACHING UPPER LEVEL STORM SYSTEM TONIGHT INTO TUESDAY... .Strong winds aloft associated with approaching upper level storm system will be transported to the surface in the lee of higher terrain overnight and into Tuesday afternoon. ORZ511-180615- /O.CON.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 133 PM PST Mon Dec 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... * WINDS...South 25 to 40 mph with gusts up to 60 mph. The highest gusts will be seen in the Bend area with diminishing winds toward Redmond. * TIMING...Winds will increase tonight and peak Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ509-180615- /O.CON.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/ East Slopes of the Oregon Cascades- including the cities of La Pine and Sunriver 133 PM PST Mon Dec 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... * WINDS...Southwest 35 to 45 mph with gusts up to 65 mph. * TIMING...Winds will increase tonight and peak Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ049-180615- /O.EXB.KPDT.WI.Y.0029.181218T0900Z-181218T2300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 133 PM PST Mon Dec 17 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 3 PM PST TUESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 1 AM to 3 PM PST Tuesday. * WINDS...South 20 to 35 mph with gusts up to 50 mph. The highest gusts will be seen in the Ladd and Pyles Canyons with breezy conditions through the remainder of the valley. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-510-180615- /O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, and Moro 133 PM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ521-180615- /O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Simcoe Highlands- including the city of Bickleton 133 PM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph, primarily near the Bickleton area. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-180615- /O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 133 PM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST TUESDAY... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
545 WWUS76 KPDT 180539 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 939 PM PST Mon Dec 17 2018 ...STRONG WINDS ASSOCIATED WITH APPROACHING UPPER LEVEL STORM SYSTEM TONIGHT INTO TUESDAY... .Strong winds aloft associated with approaching upper level storm system will be transported to the surface in the lee of higher terrain overnight and into Tuesday afternoon. ORZ511-181400- /O.CON.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 939 PM PST Mon Dec 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... * WINDS...South 25 to 40 mph with gusts up to 60 mph. The highest gusts will be seen in the Bend area with less winds toward Redmond. * TIMING...Winds will increase tonight and peak Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ509-181400- /O.CON.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/ East Slopes of the Oregon Cascades- including the cities of La Pine and Sunriver 939 PM PST Mon Dec 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... * WINDS...Southwest 35 to 45 mph with gusts up to 65 mph. * TIMING...Winds will increase tonight and peak Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ508-510-181400- /O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, and Moro 939 PM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ521-181400- /O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Simcoe Highlands- including the city of Bickleton 939 PM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph, primarily near the Bickleton area. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-181400- /O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 939 PM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-181400- /O.CON.KPDT.WI.Y.0029.181218T0900Z-181218T2300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 939 PM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PST TUESDAY... * WINDS...South 20 to 35 mph with gusts up to 50 mph. The highest gusts will be seen in the Ladd and Pyles Canyons with breezy conditions through the remainder of the valley. * TIMING...Winds have increased this evening and peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
725 WWUS76 KPDT 180948 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 148 AM PST Tue Dec 18 2018 ...STRONG WINDS ASSOCIATED WITH APPROACHING UPPER LEVEL STORM SYSTEM TONIGHT INTO TUESDAY... .Strong winds aloft associated with an approaching upper level storm system will be transported to the surface in the lee of higher terrain overnight and into Tuesday afternoon. ORZ506-182300- /O.EXA.KPDT.HW.W.0003.000000T0000Z-181218T2300Z/ Ochoco-John Day Highlands- including the cities of Brothers, Paulina, Prairie City, and Seneca 148 AM PST Tue Dec 18 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Pendleton has issued a High Wind Warning...which is in effect until 3 PM PST this afternoon. * WINDS...South 25 to 35 mph with gusts up to 60 mph. * TIMING...Winds will increase tonight and peak midday Tuesday before diminishing by mid afternoon Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ511-182300- /O.CON.KPDT.HW.W.0003.000000T0000Z-181218T2300Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 148 AM PST Tue Dec 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 60 mph. * TIMING...Winds will increase tonight and peak Tuesday morning before diminishing by mid afternoon Tuesday. Highest winds in the Bend area. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ509-182300- /O.CON.KPDT.HW.W.0003.000000T0000Z-181218T2300Z/ East Slopes of the Oregon Cascades- including the cities of La Pine and Sunriver 148 AM PST Tue Dec 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * TIMING...Winds will increase tonight and peak Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ508-510-182300- /O.CON.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, and Moro 148 AM PST Tue Dec 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ521-182300- /O.CON.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/ Simcoe Highlands- including the city of Bickleton 148 AM PST Tue Dec 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph primarily in the Bickleton area. * TIMING...Winds will increase peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-182300- /O.CON.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 148 AM PST Tue Dec 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase peak late tonight and Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-182300- /O.CON.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 148 AM PST Tue Dec 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will peak Tuesday morning before diminishing by mid afternoon Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
318 WWUS76 KPDT 182236 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 236 PM PST Tue Dec 18 2018 ORZ506-509-511-182345- /O.CAN.KPDT.HW.W.0003.000000T0000Z-181218T2300Z/ Ochoco-John Day Highlands-East Slopes of the Oregon Cascades- Central Oregon- 236 PM PST Tue Dec 18 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Pendleton has cancelled the High Wind Warning. Breezy to locally windy conditions will continue into the evening otherwise decreasing winds overnight. $$ ORZ049-507-508-510-WAZ521-182345- /O.CAN.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/ Grande Ronde Valley- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Simcoe Highlands- 236 PM PST Tue Dec 18 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Breezy to locally windy conditions will continue into the evening otherwise decreasing winds overnight. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Dec 17, 3:26 AM PST, 6 hours 6 minutes earlier.
Area forecast discussion, Dec 17, 3:26 AM PST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
326 AM PST Mon Dec 17 2018
Correction to Aviation Discussion
.SHORT TERM...Today through Tuesday night...Shortwave trough will
move across the region today with a decrease in precipitation by
this afternoon. The next in a series of systems will move quickly
into the area tonight with several concerns. Strong winds aloft will
have the potential to mix down to the surface in central Oregon late
tonight and the first part of Tuesday. Local mountain wave tool is
pegging Deschutes County for potential strong downslope winds. Model
cross sections also show strong isentropic descent coming off the
mountains in central Oregon particularly Tuesday morning. Thus will
be issuing a High Wind Watch for the East Slopes of the Oregon
Cascades and Central Oregon zones. At times in these situations
damaging winds occur in the Bend area. Will also issue Wind
Advisories for the Southern Blue Mountain Foothills and North
Central Oregon beginning late this evening through Monday afternoon.
Heavy precipitation is expected over the Northern Blue Mountains
tonight and Tuesday and the consensus of the models suggests that
snow levels initially will be around 4500 feet before rising sharply
Tuesday morning. Thus there could be several inches of snow above
4500 feet affecting the higher state highways and Ski Bluewood
before a change over to rain. For now will issue a Winter Weather
Advisory above 4500 feet for 5 to 9 inches of snow from 7 PM this
evening until 10 AM Tuesday. If snow levels take a little longer to
rise could see warning amounts. BY 2-3 PM Tuesday the winds should
be on the decrease and precipitation should be all rain. By the time
snow levels lower late Tuesday night QPF will be lighter and winter
highlights should not be needed. There is some patchy dense fog
around this morning in the Columbia Basin and adjacent valleys and
have included in the forecast through 18Z. 78
.Long Term...Wednesday through Friday...A progressive weather
pattern will make for an active stretch of days from mid week into
the weekend. This will feature several upper storm systems emanating
from the Pacific, bringing bouts of light to moderate valley rain
and moderate to heavy mountain snow at times.
We may see residual shower and mountain snow activity early
Wednesday as a fast moving upper storm departs. This will allow
modest ridging to build aloft, producing rather warm conditions for
late December. This trend will be short lived however, as another
fast moving storm approaches the Cascades during the late afternoon
and early evening hours, bringing a wave of valley rain and mountain
snow overnight Wednesday night through Thursday. Snow levels will
initially be quite high given the rising heights associated with the
ridge, but they should quickly fall late Thursday into early Friday,
when remnant snow showers will likely persist over the Cascades and
Blue Mountains. This should result in some snow accumulation with
the greatest amounts over the higher elevation of the Washington
Cascades. In addition to the potential for rain/snow, the pattern
would tend to favor strong and gusty winds over the foothills of the
Blue Mountains and in the Grande Ronde Valley ahead of the main
frontal push late Wednesday Night into Thursday. This system will
exit the region by early Friday, with a return to near normal
temperatures and drier conditions with overcast skies.
&&
.Aviation (12z TAFs)...Fog and low stratus will continue to impact
some terminals, especially KYKM and KDLS, where locally dense fog
has developed. Elsewhere, in the wake of yesterdays rains, some
patchy fog can be expected with brief impacts to visibilities. Winds
to remain light until late this afternoon through tonight, when
strong and gusty south winds develop ahead of a potent storm system
set to bring a good chance of rain to most terminals by the end of
the period.
Friday night through Sunday...A weak ridge is expected to build over
the area Friday night and Saturday with some mountain showers.
Models are struggling with the timing of the next system to move
through Saturday night through Sunday night, so have a slight chance
to chance pops through the period. It will bring much colder air
into the area with snow level falling to 500 feet along the east
slopes of the Washington Cascades to 3000 feet over central Oregon
and near 1500 feet over northeast Oregon. 93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 51 44 56 39 / 10 90 70 50
ALW 52 45 55 42 / 20 90 90 60
PSC 51 43 55 42 / 0 90 70 10
YKM 45 38 49 35 / 0 80 80 50
HRI 51 43 55 39 / 0 80 60 30
ELN 41 35 45 34 / 10 90 90 60
RDM 49 42 55 34 / 0 50 70 70
LGD 45 38 44 36 / 40 70 90 80
GCD 45 38 48 34 / 10 70 70 70
DLS 48 41 50 39 / 10 80 90 80
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 10 PM this evening to 3 PM PST Tuesday for
ORZ508-510.
High Wind Watch from this evening through Tuesday afternoon for
ORZ509-511.
Winter Weather Advisory from 7 PM this evening to 10 AM PST
Tuesday for ORZ502.
WA...Winter Weather Advisory from 7 PM this evening to 10 AM PST
Tuesday for WAZ030.
&&
78/79/93The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:42 AM PST | High Wind Watch | PDT | Crook, Deschutes, Jefferson, Wasco | 7 hr |
| Dec 17, 2:42 AM PST | Wind Advisory | PDT | Gilliam, Morrow, Sherman, Umatilla, Union, Wasco and 1 more | 36 hr |
| Dec 17, 3:04 AM PST | Winter Weather Advisory | PDT | Umatilla, Union, Wallowa | 36 hr |
Nearby
High Wind Warnings in Oregon, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.